MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012272-20
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the highly calcified ostium of the left anterior descending (lad) coronary artery.The 1.2x15 mm mini trek balloon dilatation catheter (bdc) was advanced with resistance noted with the anatomy and a previously implanted stent.The balloon was inflated 6 times up to 14 atmospheres (atm) in the proximal and middle portions of the lesion but ruptured at 8 atm in the ostium.Next, the 2.5x20 mm trek bdc was advanced with resistance noted with the severe calcium and a previously implanted stent.The balloon was inflated 3 times up to 14 atm in the proximal and middle portions but ruptured at 8 atm in the ostium.The 2.0x20 mm mini trek bdc was advanced with resistance noted with the anatomy and a previously implanted stent and was inflated once in the proximal/middle of the lesion.When attempting to inflate in the ostium, the balloon ruptured at 8 atm.The 3.0x20 mm trek bdc was advanced with resistance noted with the lesion and a previously implanted stent and was inflated twice in the middle and proximal portion up to 20 atm without issue.When inflated the third time in the ostium, the balloon ruptured at 9 atm.Finally, the 3.0x20 mm trek bdc was advanced with resistance noted with the anatomy and a previously implanted stent.The balloon was inflated 4 times in the middle and proximal part of the lesion up to 10 atm without issue, but at the ostium, the balloon ruptured at 8 atm.The procedure was completed with 1.25 and 1.5 burr atherectomy.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional balloon dilatation catheter (bdc) devices referenced in b5 are filed under separate medwatch report numbers.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation or during the first three inflations, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily calcified anatomy and the previously implanted stent resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during the fourth inflation.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19092903
Report Number2024168-2024-04599
Device Sequence Number7819577
Product Code LOX
UDI-Device Identifier08717648138300
UDI-Public(01)08717648138300(17)260228(10)30301G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number1012272-20
Device Lot Number30301G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED PREVIOUSLY IMPLANTED STENT
Patient SexMale